Illinois, 2013Flash Flooding and Flood in Illinois, June 1, 2013
June 1, 2013 · NWS ILX · 14 events in 10 counties and zones
An approaching cold front brought showers and thunderstorms to central Illinois during the evening of May 31st. Many of the storms became severe, producing widespread wind damage across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front brought showers and thunderstorms to central Illinois during the evening of May 31st. Many of the storms became severe, producing widespread wind damage across the area. Two tornadoes briefly touched down as well. The first tornado occurred in Decatur in Macon County, while the second one touched down just southeast of Westville in Vermilion County. In addition, excessive rainfall rates of 2 to 3 inches per hour associated with some of the storms produced localized flash flooding that lingered into the morning hours of June 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 31, 11:55 PM CST, 5 minutes earlier.
Area forecast discussion, May 31, 11:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1255 AM CDT SAT JUN 1 2013
.DISCUSSION...
ISSUED 245 PM CDT FRI MAY 31 2013
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS TRACKING ENE ACROSS
CENTRAL THRU EAST CENTRAL AND SOUTHEAST ILLINOIS EARLY THIS
AFTERNOON. THIS IS KEEPING TEMPERATURES AT BAY...AT LEAST EARLY
THIS AFTERNOON...WITH READINGS MOSTLY IN THE LOW TO MID 70S...WITH
A FEW LOW 80S OVER EXTREME SE IL WHERE THE THICKER CLOUD COVER AND
RAIN HAS STAYED AWAY FROM FOR NOW. DUE TO THE CLOUD COVER AND RAIN
OVER MOST OF THE AREA...INSTABILITY HAS BEEN HELD DOWN SOME WITH
THE HIGHER CAPES ACRS FAR EAST AND SOUTHEAST ILLINOIS.
SHORT TERM...TONIGHT THROUGH MONDAY
ENHANCED FLASH FLOOD THREAT SETTING UP TONIGHT INTO SATURDAY
MORNING FOR AREAS SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE.
MODELS IN GENERAL AGREEMENT WITH THE SLOW MOVING UPPER SYSTEM
OUT TO OUR NORTHWEST AND THE ATTENDANT COLD FRONT...THAT IS
EXPECTED TO PUSH ACRS OUR AREA SATURDAY. BUT BEFORE THAT
HAPPENS...SEVERAL OF THE CONVECTIVE ALLOWING MODELS HAVE BEEN
ADVERTISING THE THREAT FOR THE DEVELOPMENT OF A LARGE AND SLOW
MOVING MCS ACROSS PARTS OF SOUTH CENTRAL MO ENE INTO SOUTH CENTRAL
AND SE IL LATER THIS EVENING AS THE COMBINATION OF HIGH 850 MB
THETA-E AIR AND IMPRESSIVE MOISTURE TRANSPORT NORTHWARD INTO THE
REGION POINTS TO THE POTENTIAL FOR EXCESSIVE RAINFALL AMOUNTS.
THIS MORNINGS 850 MB CHART SHOWED DEW POINTS IN THE 15-18 DEGREE C
RANGE TO THE SOUTH OF THE AREA AND AS THE LOW LEVEL JET INCREASES
TONIGHT...THERE WILL BE PLENTY OF DEEP TROPICAL MOISTURE ADVECTING
NORTHWARD INTO SOUTHERN ILLINOIS. NAM-WRF FORECAST SOUNDINGS SHOWING
A WARM CLOUD DEPTH OF 12000 FEET OVER PARTS OF SOUTHERN IL LATER
THIS EVENING WITH PRECIP WATER VALUES OF CLOSE TO 2 INCHES IN PARTS
OF SOUTH CENTRAL MO AND SOUTHERN IL. IT APPEARS THE RIVERS IN EAST
CENTRAL AND PARTS OF SOUTHEAST ILLINOIS HAVE A HIGHER PROBABILITY
FOR SEEING SIGNIFICANT RISES IN RIVER LEVELS LATER TONIGHT AND
THRU THE WEEKEND...WHEREAS THE NORTHERN BASINS APPEAR TO BE TOO
FAR NORTH THIS TIME FOR THE SIGNIFICANT RAINFALL. HOWEVER...UNTIL
WE SEE THIS SCENARIO START TO EVOLVE LATE THIS AFTERNOON AND
EVENING...WE ARE PLANNING ON KEEPING THE CURRENT FLASH FLOOD WATCH
GOING THRU SATURDAY (SEE THE HYDRO SECTION BELOW). THE COMBINATION
OF DEEP LAYER SHEAR AND SOME INSTABILITY...ESPECIALLY ACRS THE
SOUTH...SUGGESTS THE SEVERE THREAT WILL CONTINUE OVER THE AREA
TONIGHT...WITH WIND AND HAIL THE PRIMARY THREATS.
CONVECTION SHOULD BEGIN TO WIND DOWN SATURDAY MORNING AS THE MCS
TRACKS FURTHER OFF TO OUR EAST AND SOUTH. THEN OUR ATTENTION TURNS
TO THE COLD FRONT WHICH WILL FINALLY BE ON THE MOVE ACROSS OUR
FORECAST AREA SATURDAY AFTERNOON. JUST WHAT AFFECT THE OVERNIGHT
AND MORNING CONVECTION HAS ON ANY REDEVELOPMENT TOMORROW AFTERNOON
IS A REAL CHALLENGE THIS FAR OUT AS EACH MODEL HAS A DIFFERENT
SCENARIO. IT STILL APPEARS AREAS MAINLY EAST OF I-55 STAND THE BEST
CHANCE FOR SEEING THE POTENTIAL FOR REDEVELOPMENT AND POSSIBLE SEVERE
TOMORROW AFTERNOON. THE SHOWER THREAT SHOULD PROGRESS EAST TOMORROW
EVENING ALONG WITH THE COLD FRONT SO WILL START TO SHAVE THE POPS BACK
LATER SATURDAY NIGHT...WITH COOLER AND DRIER WEATHER SETTLING IN FOR
THE REST OF THE WEEKEND AND EARLY NEXT WEEK.
LONG TERM...TUESDAY THROUGH FRIDAY
AS THE SLOW MOVING UPPER LEVEL LOW SHIFTS AWAY FROM OUR AREA EARLY
NEXT WEEK...WE SHOULD SEE WEAK UPPER LEVEL RIDGING BUILD IN FOR A
DAY OR TWO BEFORE ANOTHER SLOW MOVING UPPER WAY TRACKS ACRS THE
NORTHERN PLAINS AND APPROACHES OUR AREA LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS SHOULD PROVIDE US WITH THE NEXT CHANCE FOR SHOWERS
AND THUNDERSTORMS STARTING IN THE FAR WEST LATE TUESDAY NIGHT AND
A BETTER CHANCE FOR SHOWERS WEDNESDAY INTO THURSDAY BEFORE THE UPPER
SYSTEM FINALLY PUSHES OFF TO OUR EAST LATE THU INTO FRIDAY. TEMPERATURES
WILL START OUT A BIT BELOW NORMAL EARLY NEXT WEEK BUT SHOULD
RETURN TO NORMAL BY THURSDAY AND FRIDAY.
SMITH
&&
.AVIATION...
ISSUED 1255 AM CDT SAT JUN 1 2013
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO IMPACT
PRIMARILY KSPI/KDEC/KCMI THROUGH MOST OF THE OVERNIGHT HOURS...
WHILE KPIA/KBMI SHOULD BE MOSTLY DRY. IN ANY EVENT...VFR CONDITIONS
SHOULD PREVAIL. SHOWER/STORM CHANCES WILL INCREASE AGAIN THIS
AFTERNOON INTO THIS EVENING AS DIURNAL INSTABILITY GROWS AND A
COLD FRONT APPROACHES. AGAIN...CHANCES WILL BE HIGHEST AT
KSPI/KDEC/KCMI.
BAK
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, May 31, 2:21 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT FRI MAY 31 2013
ILZ027>031-036-037-040-041-047>050-011100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
321 PM CDT FRI MAY 31 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A
FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS A COLD
FRONT PUSHES THROUGH THE REGION. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE FOCUSED FURTHER EAST AHEAD OF THE FRONT...MAINLY
ALONG AND EAST OF THE I-55 CORRIDOR SATURDAY AFTERNOON AND
EVENING.
FLOODING WILL CONTINUE ALONG MANY AREA RIVERS...INCLUDING THE
ILLINOIS...THE SPOON...AND THE MACKINAW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042>046-051>053-011100-
CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON-
VERMILION-
321 PM CDT FRI MAY 31 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE
STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL. AT THIS TIME...IT APPEARS THE FOCUS FOR THE HEAVIEST
RAIN WILL SET UP JUST SOUTH OF THE AREA...PRIMARILY ALONG AND
SOUTH OF A TAYLORVILLE TO PARIS LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT
ON SATURDAY. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE
WEATHER WILL BE FOCUSED ALONG AND EAST OF I-55 SATURDAY AFTERNOON
AND EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.
DUE TO RECENT HEAVY RAINFALL...FLOODING WILL DEVELOP ALONG THE
SANGAMON RIVER OVER THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ054>057-061>063-066>068-071>073-011100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
321 PM CDT FRI MAY 31 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
TONIGHT. WITH THUNDERSTORM CELLS TRAINING OVER THE SAME
LOCATIONS...HEAVY RAINFALL OF ONE TO THREE INCHES IS EXPECTED.
THIS COULD LEAD TO FLASH FLOODING IN MANY LOW-LYING AND FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT
ON SATURDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL SATURDAY AFTERNOON AND EVENING.
DUE TO RECENT HEAVY RAINFALL...FLOODING WILL DEVELOP ALONG THE
LITTLE WABASH AND EMBARRAS RIVERS OVER THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RAINFALL TOTALS AND
ANY REPORTS OF FLASH FLOODING WILL BE GREATLY APPRECIATED.
BARNES
In the hours before
Local storm report, May 31, 10:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG DECATUR 39.85N 88.93W
05/31/2013 MACON IL EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS DOWN. ESTIMATED 70 MPH WIND
SPEED.
1010 PM TSTM WND DMG ARGENTA 39.99N 88.82W
05/31/2013 MACON IL EMERGENCY MNGR
DAMAGE TO THREE HOUSES. NUMEROUS POWERLINES AND TWO POWER
POLES BLOWN DOWN
1030 PM FLASH FLOOD 4 NW DECATUR 39.89N 88.99W
05/31/2013 MACON IL EMERGENCY MNGR
ROUTE 121 CLOSED DUE TO FLOODING BETWEEN WARRENSBURG AND
DECATUR
&&
JRPLocal storm report, May 31, 10:28 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST DANVILLE 40.14N 87.62W
05/31/2013 M62 MPH VERMILION IL AWOS
AT AIRPORT
&&
JRPLocal storm report, May 31, 10:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1142 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG HOOPESTON 40.47N 87.67W
05/31/2013 VERMILION IL EMERGENCY MNGR
TREE BLOWN DOWN IN HOOPESTON
&&
JRPLocal storm report, May 31, 10:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG HOOPESTON 40.47N 87.67W
05/31/2013 VERMILION IL EMERGENCY MNGR
TREE DOWN ON HOUSE ON 4TH STREET...TREE BLOCKING ROAD ON
SEMINARY STREET
1120 PM TSTM WND DMG DANVILLE 40.14N 87.62W
05/31/2013 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER LINES DONW AROUND CITY.
&&
JRPLocal storm report, May 31, 11:08 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1208 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
05/31/2013 CHAMPAIGN IL PUBLIC
LARGE BRANCH BLOCKING TRAFFIC ON SPRINGFIELD AVE. RELAYED
VIA WCIA TWITTER FEED
&&
GEELHARTLocal storm report, May 31, 11:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1257 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD 1 N HORD 38.90N 88.52W
06/01/2013 CLAY IL EMERGENCY MNGR
ROUTE 45 IS FLOODED AND IMPASSABLE.
&&
BAKEvent by event
10 flash flood, 3 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Crawford
- When
- June 1, 12:00 AM CST to 12:05 AM CST
- Where
- Crawford County, 0.8 mi NNW of Gordons
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.011, -87.684
A tree was blown down onto Route 1 just east of Robinson.
Thunderstorm Wind, Crawford
- When
- June 1, 12:00 AM CST to 12:05 AM CST
- Where
- Crawford County, 0.9 mi NNW of Robinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.011, -87.738
A tree was blown down onto a house at Schuyler and Jefferson Streets in Robinson.
Flash Flood, Sangamon
- When
- June 1, 12:00 AM CST to 2:27 AM CST
- Where
- Sangamon County, 3.29 mi WSW of New Berlin to 0.23 mi WSW of Lowder
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.697, -89.975
Slow moving thunderstorms, which produced 1.50 to 3.00 inches of rain on already saturated ground in a two hour period during the late evening of May 31st across much of Sangamon County, resulted in flash flooding which continued into June 1st. Many roads in Springfield were impassable. Numerous vehicles became trapped in the rapidly rising water in the city of Springfield, where several water rescues were made. Many rural roads were closed, especially to the south and east of the Springfield metro area.
Flash Flood, Christian
- When
- June 1, 12:00 AM CST to 6:00 AM CST
- Where
- Christian County, 4.11 mi SSW of Sicily to 4.91 mi N of Harvel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.528, -89.537
Slow moving thunderstorms, which produced 1.50 to 2.00 inches of rain on already saturated ground in a two hour period during the late evening of May 31st across western Christian County, resulted in flash flooding which continued into the early morning of June 1st. The flash flooding made many rural roads impassable.
Flash Flood, Logan
- When
- June 1, 12:00 AM CST to 6:00 AM CST
- Where
- Logan County, 0.77 mi SSW of Cornland to 1.94 mi SSE of Latham
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.919, -89.404
Slow moving thunderstorms, which produced 1.50 to 2.00 inches of rain on already saturated ground in a two hour period during the late evening of May 31st across southeast Logan County, resulted in flash flooding which continued into the early morning of June 1st. The flash flooding made many rural roads impassable. State Route 121 near Latham was closed much of the night and early morning due to the flooding.
Flash Flood, Macon
- When
- June 1, 12:00 AM CST to 6:00 AM CST
- Where
- Macon County, 2.89 mi SSE of Niantic to 4.03 mi NNE of Newburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.811, -89.149
Slow moving thunderstorms, which produced 1.50 to 2.50 inches of rain on already saturated ground in a two hour period during the late evening of May 31st across northwest and northern Macon County, resulted in flash flooding which persisted into the morning of June 1st. The flash flooding made many rural roads impassable. State Route 121 from Warrensburg to the Logan County line was closed much of the night and early morning due to the flooding.
Flash Flood, Effingham
- When
- June 1, 12:00 AM CST to 12:30 PM CST
- Where
- Effingham County, 3.15 mi W of Altamont to 2.39 mi W of Edgewood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.062, -88.808
Slow moving thunderstorms, which produced 3.00 to 4.00 inches of rain on already saturated ground from the late evening of May 31st through the night across much of Effingham County, resulted in flash flooding which continued into the early afternoon of June 1st. The flash flooding made many rural roads impassable, and flooded numerous streets in the city of Effingham.
Flash Flood, Clay
- When
- June 1, 12:00 AM CST to 12:30 PM CST
- Where
- Clay County, 6.64 mi N of Cruse to 5.4 mi WSW of Xenia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.914, -88.693
Slow moving thunderstorms, which produced 3.00 to 4.00 inches of rain on already saturated ground from the late evening of May 31st through the night, resulted in flash flooding across all of Clay County which continued into the early afternoon of June 1st. The flash flooding made many rural roads impassable, and flooded numerous streets in the city of Flora.
Flash Flood, Jasper
- When
- June 1, 12:00 AM CST to 12:30 PM CST
- Where
- Jasper County, 5.18 mi NNW of Island Grove to 4.44 mi WSW of Bogota
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 39.170, -88.363
Slow moving thunderstorms, which produced 3.00 to 4.00 inches of rain on already saturated ground from the late evening of May 31st through the night, resulted in flash flooding across all of Jasper County which continued into the early afternoon of June 1st. The flash flooding made many rural roads impassable, and flooded numerous streets in the city of Newton. A mobile home near the town of Wheeler was evacuated due to high water entering the home during the early morning of June 1st.
Thunderstorm Wind, Crawford
- When
- June 1, 12:15 AM CST to 12:20 AM CST
- Where
- Crawford County, 0.97 mi SSE of Robinson Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.007, -87.644
A tree was blown down onto Route 33 between Robinson and Palestine.
Flash Flood, Crawford
- When
- June 1, 12:30 AM CST to 12:30 PM CST
- Where
- Crawford County, 1.45 mi N of Bellair to 0.96 mi WSW of Landes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.171, -87.952
Slow moving thunderstorms produced 2 to 4 inches of rain on already saturated ground during the early morning hours of June 1st. Most rural roads were flooded, with the worst flooding in the southeast half of the county. The flash flooding subsided by the early afternoon.
Flash Flood, Richland
- When
- June 1, 2:00 AM CST to 12:30 PM CST
- Where
- Richland County, 4.07 mi ENE of Stringtown to 2.06 mi NNW of Wakefield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.850, -87.909
Slow moving thunderstorms produced 2 to 4 inches of rain on already saturated ground during the early morning hours of June 1st. Most rural roads in the county were flooded as a result. Flash flooding was also reported in parts of the city of Olney. The flash flooding subsided by the early afternoon of June 1st.
Flood, Sangamon
- When
- June 1, 2:27 AM CST to 12:30 PM CST
- Where
- Sangamon County, 3.29 mi WSW of New Berlin to 0.23 mi WSW of Lowder
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.697, -89.975
Slow moving thunderstorms, which produced 1.50 to 3.00 inches of rain on already saturated ground in a two hour period during the late evening of May 31st across much of Sangamon County, resulted in flash flooding which continued into June 1st. Many roads in Springfield were impassable. Numerous vehicles became trapped in the rapidly rising water in the city of Springfield, where several water rescues were made. Many rural roads were closed, especially to the south and east of the Springfield metro area. The heavy rain caused most roads to remain in flood through the early morning hours of June 1st, before subsiding early in the afternoon.
Flash Flood, Lawrence
- When
- June 1, 4:00 AM CST to 12:30 PM CST
- Where
- Lawrence County, 2.32 mi NNW of Russellville to 4.08 mi WNW of Chauncey
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.852, -87.540
Slow moving thunderstorms produced 2 to 4 inches of rain on already saturated ground during the early morning hours of June 1st. Most rural roads in the county were flooded. Numerous streets in the city of Lawrenceville were also flooded. The flash flooding subsided by the early afternoon of June 1st.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453162, 453164, 464705, 464709, 464710, 464711, 464717, 464728, 464745, 453163, 464753, 464756, 464707, 464758.